Analyticity and smoothing effect for the fifth order KdV type equation. (English) Zbl 1205.35276

Summary: We consider the initial value problem for the reduced fifth-order KdV type equation: \(\partial_tu-\partial_x^5 u-10\partial_x(u^3)+ 5\partial_x(\partial_xu)^2=0\) which is obtained by removing the nonlinear term \(10\partial_x(u\partial_x^2 u)\) from the fifth order KdV equation. We show the existence of the local solution which is real analytic in both time and space variables if the initial data \(\varphi\in H^{s}(\mathbb R)\) \((s>1/8)\) satisfies the condition
\[ \sum_{k=0}^\infty \frac{A_0^k}{k!} \big\|(x\partial_x)^k \varphi\big\|_{H^s}<\infty \]
for some constant \(A_0\) \((0<A_0<1)\). Moreover, the smoothing effect for this equation is obtained. The proof of our main result is based on the argument used in [K. Kato and T. Ogawa, Math. Ann. 316, No. 3, 577–608 (2000; Zbl 0956.35115)].


35Q53 KdV equations (Korteweg-de Vries equations)
35A01 Existence problems for PDEs: global existence, local existence, non-existence
35B30 Dependence of solutions to PDEs on initial and/or boundary data and/or on parameters of PDEs
35B65 Smoothness and regularity of solutions to PDEs


Zbl 0956.35115
Full Text: DOI


[1] D. Bekiranov, T. Ogawa and G. Ponce, Interaction equations for short and long dispersive waves, J. Funct. Anal. 158 (1998), no. 2, 357-388. · Zbl 0909.35123 · doi:10.1006/jfan.1998.3257
[2] J. Bourgain, Fourier transform restriction phenomena for certain lattice subsets and applications to nonlinear evolution equations. I. Schrödinger equations, Geom. Funct. Anal. 3 (1993), no. 2, 107-156. · Zbl 0787.35097 · doi:10.1007/BF01896020
[3] W. Chen et al., Low regularity solutions of two fifth-order KdV type equations, J. Anal. Math. 107 (2009), 221-238. · Zbl 1181.35229 · doi:10.1007/s11854-009-0009-0
[4] N. Hayashi, K. Tomoeda and T. Yanagisawa, Analyticity for higher order nonlinear dispersive equations, Gakuto International Series, Mathematical Sciences and Applications, Gakkotosho, Tokyo 32 (2010), 111-130. · Zbl 1214.35063
[5] K. Kato and T. Ogawa, Analyticity and smoothing effect for the Korteweg de Vries equation with a single point singularity, Math. Ann. 316 (2000), no. 3, 577-608. · Zbl 0956.35115 · doi:10.1007/s002080050345
[6] T. Kato and K. Masuda, Nonlinear evolution equations and analyticity. I, Ann. Inst. H. Poincaré Anal. Non Linéaire 3 (1986), no. 6, 455-467. · Zbl 0622.35066
[7] P. D. Lax, Periodic solutions of the KdV equation, Comm. Pure Appl. Math. 28 (1975), 141-188. · Zbl 0295.35004 · doi:10.1002/cpa.3160280105
[8] G. Ponce, Lax pairs and higher order models for water waves, J. Differential Equations 102 (1993), no. 2, 360-381. · Zbl 0796.35148 · doi:10.1006/jdeq.1993.1034
[9] K. Tomoeda, On the analyticity and the smoothing effect for the fifth order KdV type equation. (Preprint). · Zbl 1220.35156 · doi:10.1155/2011/238138
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. In some cases that data have been complemented/enhanced by data from zbMATH Open. This attempts to reflect the references listed in the original paper as accurately as possible without claiming completeness or a perfect matching.